MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TACROLIMUS; TACROLIMUS IMMUNOASSAY

ROCHE DIAGNOSTICS ELECSYS TACROLIMUS; TACROLIMUS IMMUNOASSAY
Catalog Number 07251254190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The customer reported that the qc is passing.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys tacrolimus results from the cobas e 801 analytical unit for two patients.Patient 1's initial result collected from a medication line that the patient receives parenteral nutrition was 32.5 ng/ml with a mass spectrometry analyzer.The result with the e801 was 23 ng/ml.A second result after a dilution of 1:2 was 11.7 ng/ml.Another sample was collected from the dialysis catheter with the following results.The result with a mass spectrometry analyzer was 5.8 ng/ml.The result with the e801 was 6.23 ng/ml.On (b)(6) 2025, a sample was collected from the dialysis catheter.The result with a mass spectrometry analyzer was 6.7 ng/ml.The result with the e801 was 6.14 ng/ml.On (b)(6) 2025, a sample was collected from the medication line without parenteral nutrition.The result with a mass spectrometry analyzer was 23.9 ng/ml.The result with the e801 was 16.3 ng/ml.Patient 2's initial result with a mass spectrometry analyzer was 3.4 ng/ml.The result with the e801 was 4.65 ng/ml.
 
Additional Manufacturer Narrative
Medwatch field d device identification section d4 lot no was updated.The customer clarified that the information provided for patient 2 is a parallel control sample.Additional results were provided for patient 1.The analyzer used for the results was not provided.On (b)(6) 2025, a sample drawn from the femoral vein had a result of 7.7 ng/ml.The patient was reported to be in icu during this time.On (b)(6) 2025, a sample drawn from the line used for medication and parenteral nutrition had a result of 27.9 ng/ml.On (b)(6) 2025, the result from a new sample from the line used for medication and parenteral nutrition was 28.5 ng/ml.On (b)(6) 2025, the result from a new sample from the line used for medication and parenteral nutrition was 41.5 ng/ml.On (b)(6) 2025 a sample was drawn from the femoral vein and analyzed by elecsys tacrolimus with a result of 6.1 ng/ml.The sample was repeated on (b)(6) 2025 with the mass spectrometry analyzer, with a result of 6.4 ng/ml.It was asked, but not specified whether this sample is from either of the already reported patients.The investigation determined that the sample drawn from the central line was not adequate.Also, the difference between the elecsys tacrolimus and the assay used with the mass spectrometry analyzer is the sample from the central line as well.No additional root cause was found.

Brand Name
ELECSYS TACROLIMUS
Common Device Name
TACROLIMUS IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23778185
Report Number1823260-2025-05052
Device Sequence Number18668307
Product Code MLM
UDI-Device Identifier04015630940271
UDI-Public04015630940271
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K173857
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07251254190
Device Lot Number834814
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown